MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE¿ TAPERED CERTAIN¿ PREVAIL¿ IMPLANT 6/5 X 8.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE¿ TAPERED CERTAIN¿ PREVAIL¿ IMPLANT 6/5 X 8.5MM; DENTAL IMPLANT
Model Number XIITP6585
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Sinus Perforation (2277)
Date of Event 01/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the implant migrated into sinus of the patient.The patient will return to the clinic to explore and retrieve the implant.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted to relay corrected information for the initial report 0001038806-2023-00137.Correction: the device lot number is being updated to 2021051434.
 
Event or Problem Description
Upon follow up, the customer provided the correct implant lot number.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: b4: date of this report was updated.D9: device availability and return date were updated.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: investigation type codes were added: 3331, 4109, 4110 and 4111.H6: investigation findings code was added: 213.H6: investigation conclusions codes were added: 67 and 4310.H10: narrative/data was updated.One (1) osseotite tapered certain prevail implant 6/5 x 8.5mm (xiitp6585) & one (1) osseotite tapered certain prevail implant 6/5 x 8.5mm (xiitp6585) were returned for investigation.Visual evaluation of the as returned product identified signs of use.No malfunction identified.Based on the evaluation, device malfunction has not occurred.Additionally, there is no existing nonconformance/capa/hhe/d/ie/product holds against the reported devices that could cause or contribute to the reported event.Monthly post market trending review identified no actionable trends or corrective actions for the reported event or devices.Zimvie quality management system (qms) has controls in place to ensure the distribution of conforming product.Therefore, based on the available information, the product was within specifications and likely conforming when it left zimvie.Dhr review was completed for the subject lot numbers (2021070460 & 2021051434).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformance's, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot numbers were inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot numbers (2021070460 & 2021051434) for similar events and no other complaint was identified.The reported event could not be recreated due to the nature of the dental device and event, and the complaint is not related to the functional performance of the devices.A definitive root cause could not be identified.However, based on the investigation, ifu and risk file review, the most likely causes determined from the investigation are clinician places implant in a patient with patient factors (e.G., poor hygiene, periodontal issues, pre-existing medical conditions), clinician inadvertently selects a length of implant that is too long for the depth of osteotomy prepared.No further investigation and no immediate capa/hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.
 
Event or Problem Description
No additional event information received at the time of this report.

Brand Name
OSSEOTITE¿ TAPERED CERTAIN¿ PREVAIL¿ IMPLANT 6/5 X 8.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key16240883
Report Number0001038806-2023-00137
Device Sequence Number6306851
Product Code DZE
UDI-Device Identifier00844868022244
UDI-Public(01)00844868022244(17)260616(10)2021051434
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K130949
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/16/2026
Device Model NumberXIITP6585
Device Catalogue NumberXIITP6585
Device Lot Number2021051434
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer02/06/2023
05/04/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date02/08/2023
05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale